Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Shortness of breath


 dialed1 - Sat Sep 22, 2007 3:35 pm

I'm a 32 year old male. I've been smoking for about 9 years. My wife and I recently had our first child and I promised myself I'd quit when she was born. I've been using a filter that takes out 90% of the the tar and nicotine in each cigarette for about 2 weeks now. I've been having shortness of breath and was wondering if that is a sign of detox?
Thank you-
 Debbie Miller, RN - Wed Oct 03, 2007 7:19 pm

User avatar I would not expect this response in quitting but congratulations on your determination to do it for your health as well as for that of your family - including the example you are setting for your child.

If the shortness of breath continues, I would consult a doctor but it may be a bit of a panicky feeling happening related to your decision to quit smoking. By the way, don't be mislead about filters if they are attached to the cigarettes. The marketing makes it sound like they are safer, but there are so many poisons involved, this is a mere drop in the bucket. The kind of filter prescribed by a doctor and which you add with each cigarette can help reduce the nicotine consumed and help with the withdrawal symptoms.

If you would like more information to help you quit, contact the American Lung Association (also on the net). Your local health department may also offer assistance, counseling and even medications to help.

Good luck with this.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us